Burning and itching at insulin injection sites.

Go Back   The Diabetes Forum Support Community For Diabetics Online > Diabetes Forum Community > Diabetes Treatment > Diabetes Medication and Supplies

Diabetes Medication and Supplies Discuss diabetes medication and diabetes supplies here. Talk about experiences you have with certain medication and diabetes supplies, or with certain diabetes supply stores or manufacturers.


Burning and itching at insulin injection sites.


Closed Thread
 
Shared Thread Thread Tools
Old 03-21-2010, 14:39   #1
Junior Member
 
onaughmae's Avatar
 
Join Date: Mar 2010
Location: Texas, USA
Posts: 1,590

Member Type
Type 2
Diagnosed in 1981

43 likes received
1 likes given
Default Burning and itching at insulin injection sites.

I have noticed lately that sometimes when I inject (both my Lantus and my Humalog) that it will really burn then itch later. It doesnt do it all the time, just sometimes. My insulin is not cold and I make a point to inject slowly. Anyone else have this problem and what can I do about it? As a side note, I am noticing more bruising too. Looks like someone came after me with a wooden poker or something :P Also does anyone know if this might get worse when I start my pump...or hopefully get better>

Cheers
Pam

onaughmae is offline  
Old 03-21-2010, 15:07   #2
Senior Member
 
Join Date: Mar 2010
Location: MA, USA
Posts: 1,233

Member Type
Type 2
Diagnosed in 1986

568 likes received
535 likes given
Default

Quote:
Originally Posted by onaughmae View Post
I have noticed lately that sometimes when I inject (both my Lantus and my Humalog) that it will really burn then itch later. It doesnt do it all the time, just sometimes. My insulin is not cold and I make a point to inject slowly. Anyone else have this problem and what can I do about it? As a side note, I am noticing more bruising too. Looks like someone came after me with a wooden poker or something :P Also does anyone know if this might get worse when I start my pump...or hopefully get better>

Cheers
Pam
Do you rotate your injection sites?

I was told this (burning) can happen with Lantis. (I just started Lantis from Humalin N) and I am getting the burning too.
I have been on insulin for 10 years than last month I started with the bruising problem... I switched to a smaller and shorter needle, that helped.

__________________
I am not a doctor this is what works for me
You results may differ
diabetes86 is offline  
Old 03-21-2010, 18:21   #3
Junior Member
 
breezeonby's Avatar
 
Join Date: Dec 2009
Location: Ohio, USA
Posts: 2,771

Member Type
Type 2
Diagnosed in 2000

44 likes received
6 likes given
Default

Quote:
Originally Posted by onaughmae View Post
I have noticed lately that sometimes when I inject (both my Lantus and my Humalog) that it will really burn then itch later. It doesnt do it all the time, just sometimes. My insulin is not cold and I make a point to inject slowly. Anyone else have this problem and what can I do about it? As a side note, I am noticing more bruising too. Looks like someone came after me with a wooden poker or something :P Also does anyone know if this might get worse when I start my pump...or hopefully get better>

Cheers
Pam
Pam: I occasionally get burning when injecting Lantus. I have read that Lantus is acidic. It is not recommended to pre-fill syringes for this reason. I also get itching and bruising as well. My stomach has little bruises on it. I found that holding the syringe at a 90 degree angle rather than straight in helps with the burning and bruising. Some people bruise easier than others and I am not sure why. Hopefully when you get your pump going you can stop some bruising since you won't be injecting the same way or as often.

__________________
Breezeonby {Female}
Medications: Metformin ER, Lantus, Novolog
Zofran for Gastroparesis
Gabapentin-Neuropathy
Zocor 40MG, Fish Oil 4000MG
A1C/5.2% April 14, 2010
A1C/5.5% June 1, 2010
A1C/5.2% October 6, 2010
A1C/5.0% February 7, 2011
breezeonby is offline  
Old 03-21-2010, 19:46   #4
Senior Member
 
Richard157's Avatar
 
Join Date: Dec 2007
Location: Kingston, NY
Posts: 2,892

Member Type
Type 1
Diagnosed in 1945

770 likes received
828 likes given
Default

I have not used Lantus, but I have read that pushing the plunger very slowly so the insulin enters your body gradually can help. If you have already tried that, then pinch up som skin between your fingers and inject into that flesh, Be careful not to inject at an angle so the heedle does not puncture your fingers.

__________________
I have been Type 1 for 68 years. My A1c is 5.6. I pump with the MM 523 (Revel).
Richard157 is offline  
Old 05-16-2010, 05:24   #5
Active Member
 
jackie's Avatar
 
Join Date: May 2010
Location: Trenton, Ontario, Canada
Posts: 18


Default

I am also on Lantus, and I get the burning feeling as soon as I inject. I was told by my Dr that this was a side effect from the Lantus. When I was on Novo NPH and Novo Rapid I did not get the burning.

jackie is offline  
Old 11-18-2010, 11:41   #6
Active Member
 
Join Date: Jul 2010
Location: Peacehaven, England
Posts: 21

Member Type
Type 2
Diagnosed in 2004

1 likes received
1 likes given
Default Bruising, stinging from injections

Quote:
Originally Posted by jackie View Post
I am also on Lantus, and I get the burning feeling as soon as I inject. I was told by my Dr that this was a side effect from the Lantus. When I was on Novo NPH and Novo Rapid I did not get the burning.
No-one has replied to this thread using LEVEMIR. Well, I inject Levemir, and I have had problem at the injection sites since starting in March 2010. Diabetes UK recommended injecting at an angle, and I have also found that the 8mm does less 'damage' than the 6mm, ironically enough!

Maureen Williams:

maureen williams is offline  
Old 11-18-2010, 16:21   #7
Senior Member
 
jeremiahtren's Avatar
 
Join Date: Jul 2010
Location: san antonio
Posts: 158


Default

I had the same issue when I used to inject.I really dont have a answer to why

__________________
type 1 diabetic diagnosed March 2010
mother of a 7yr old T1
6.1 A1c

humulin r u500
listopril 20mg twice a day
bystolic 5mg
fish oil 1000mg three times a day
multiviatamin
flexeril 10 mg three times a day
accu-chek spirit pump
lyrica 100mg three times a day
jeremiahtren is offline  
Closed Thread

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off


Similar Threads
Thread Thread Starter Forum Replies Last Post
Chronic, Gnawing, Burning Left Side Pain Anyone? TheDiabeticAvenger! Diabetes Complications 4 05-21-2011 14:39
Sting at injection sites stan Diabetes Treatment 4 09-11-2009 21:13
Burning sensation on the sole of the feet capricorn Introduce Yourself 3 08-05-2009 23:08
*Burning Feet And Various Other Foot Problems* Terrie Diabetes Complications 11 06-10-2009 06:59

LEGAL NOTICE
By using this Website, you agree to abide by our Terms and Conditions (the "Terms"). This notice does not replace our Terms, which you must read in full as they contain important information. You must not post any defamatory, unlawful or undesirable content, or any content copied from a third party, on the Website. You must not copy material from the Website except in accordance with the Terms. This Website gives users an opportunity to share information only and is not intended to contain any advice which you should rely upon. It does not replace the need to take professional or other advice. We have no liability to you or any other person in respect of any content on this Website.


All times are GMT +1. The time now is 17:21.




Powered by vBulletin®
Copyright ©2000 - 2014, vBulletin Solutions, Inc.
Search Engine Optimization by vBSEO